MAUDE Adverse Event Report: RADIOMETER MEDICAL APS PICO70

RADIOMETER MEDICAL APS PICO70
Model Number 956-533
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is estimated.
 
Event or Problem Description
The customer complained that there is needle corrosion on 11 pico70 blood samplers from the same box.
 
Additional Manufacturer Narrative
On (b)(6) 2020 radiometer decided to recall the affected lot (hu50) from china.Root cause investigation has confirmed that the root cause is the same as for previous similar incidents reported from china.The root cause of corrosion is exposure to high concentrations of chloride containing gas/liquid in a high temperature & high humidity environment.Analysis and investigations have been made to support this root cause: - chloride salts identified on syringes.- feo + fecl3 identified on corroded needles.- significant smell of chloride of samplers with corroded needles.By testing of reference samples, it has been concluded that exposure to chloride occurs after samplers have been shipped to china.- investigation of each step of the supply chain has been performed.- use of chloride containing gases has not been identified anywhere in the supply chain and would not be present during normal handling/storage/shipping.Hence, samplers from the same lot outside of china will not be affected.Conclusion is that no systematic pattern of needle corrosion can be found.The corrosion is limited to a few needles of each lot, and will not be present during intended handling, storage and shipping.There have been no reports of patient harm.There have been no reports of corroded needles from any other country than china.

Brand Name
PICO70
Common Device Name
PICO70
Manufacturer (Section D)
RADIOMETER MEDICAL APS
aakandevej 21
broenshoej, 2700
DA  2700
MDR Report Key10695401
Report Number3002807968-2020-00044
Device Sequence Number3708804
Product Code JKA
UDI-Device Identifier05700699565334
UDI-Public(01)05700699565334(17)210808(10)HU50
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K962158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2021
Device Model Number956-533
Device Catalogue Number956-533
Device Lot Number956-533HU50
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1